Heavy Rain, Warren
- When
- July 11, 1:41 PM CST to 2:11 PM CST
- Where
- Warren County, Kirkwood
- Measured
- 2
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.849, -90.615 (the zone’s center; the record gives no point)
Street flooding
Thunderstorms developed during the late morning and afternoon hours on outflow boundaries left over from overnight storms. The thunderstorms organized into lines with a few severe reports in the form of mainly wind.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Thunderstorms developed during the late morning and afternoon hours on outflow boundaries left over from overnight storms. The thunderstorms organized into lines with a few severe reports in the form of mainly wind. Most of the wind reports were in the 40 to 50 mph range. Due to a moist to near tropical atmosphere, the storms produced 2 inches of rain within a hour or less.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 11, 7:48 AM CST, 5 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 848 AM CDT SUN JUL 11 2004 .DISCUSSION... WILL LET DENSE FOG ADVISORY END ON TIME. VSBYS ARE IMPROVING BUT SOME LOCAL AREAS MAY SEE SOME LOWER VISIBILITES THROUGH 10 AM. WILL UPDATE ZONES/FCST TO REMOVE THE ADVISORY. ALSO...WILL UPDATE FIRST PERIOD OF FCST TO EMPHASIZE CHANCES OF SHRA/TSRA THIS MORNING IN WESTERN CWA. AREA OF PRECIPITATION IN CENTRAL IOWA IS MOVING TOWARD OUR CWA. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && JAZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 530 AM CDT SUN JUL 11 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 530 AM CDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTH CENTRAL ILLINOIS...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT WIDESPREAD DENSE FOG THIS MORNING...GENERALLY WEST OF A LINE FROM CEDAR RAPIDS TO BURLINGTON...WILL BEGIN TO LIFT BY 9 AM. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE FORECAST AREA...FROM WEST TO EAST...TODAY AND EARLY THIS EVENING. STORMS ARE NOT EXPECTED TO BE SEVERE...ALTHOUGH SMALL HAIL AND WINDS GUSTING TO 40 MPH ARE POSSIBLE. RAINFALL AMOUNTS WILL GENERALLY BE A HALF INCH OR LESS...WITH ISOLATED AMOUNTS OF UP TO AN INCH POSSIBLE. DENSE FOG WILL BE POSSIBLE AGAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA MONDAY NIGHT. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE AREA LATE MONDAY NIGHT WITH SOME STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE WILL ALSO BE A THREAT FOR HEAVY RAIN. AT THIS TIME...IT APPEARS THAT THE GREATEST RISK FOR HEAVY RAIN WILL BE NORTH OF INTERSTATE 80...WHERE RAINFALL AMOUNTS AS HIGH AS 2 INCHES MAY RESULT IN LOCALIZED MINOR FLOODING. SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY AND THEN AGAIN SATURDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. REA/DLS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1148 AM CDT SUN JUL 11 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-112300- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 1148 AM CDT SUN JUL 11 2004 ...SEVERE THUNDERSTORMS WATCH NUMBER 602 IN EFFECT UNTIL 600 PM CDT THIS EVENING... IN IOWA THIS WATCH INCLUDES 21 COUNTIES... IN EAST CENTRAL IOWA: BENTON CEDAR CLINTON IOWA JACKSON JOHNSON JONES LINN MUSCATINE SCOTT IN NORTHEAST IOWA: BUCHANAN DELAWARE DUBUQUE IN SOUTHEAST IOWA: DES MOINES HENRY JEFFERSON KEOKUK LEE LOUISA VAN BUREN WASHINGTON IN ILLINOIS THIS WATCH INCLUDES 13 COUNTIES... IN NORTH CENTRAL ILLINOIS: BUREAU PUTNAM IN NORTHWEST ILLINOIS: CARROLL HENRY JO DAVIESS MERCER ROCK ISLAND STEPHENSON WHITESIDE IN WEST CENTRAL ILLINOIS: HANCOCK HENDERSON MCDONOUGH WARREN IN MISSOURI THIS WATCH INCLUDES 2 COUNTIES... IN NORTHEAST MISSOURI: CLARK SCOTLAND DISCUSSION...A COMPLEX OF STORMS IN CENTRAL IOWA ARE EXPECTED TO INTENSIFY AS THEY MOVE SEWD INTO AN INCREASINGLY UNSTABLE AIR MASS. THIS SHOULD BE SUFFICIENT FOR SOME SEVERE THUNDERSTORMS WITH WIND DAMAGE AND ISOLATED HAIL. LE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
146 PM CDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1201 PM TSTM WND DMG MEMPHIS 40.46N 92.17W
07/11/2004 SCOTLAND MO LAW ENFORCEMENT
A COUPLE OF TREES DOWN WHICH TOOK DOWN SOME POWER LINES
IN TOWN.
0140 PM TSTM WND DMG FAIRFIELD 41.01N 91.97W
07/11/2004 JEFFERSON IA TRAINED SPOTTER
TWO TO THREE INCH LIMBS DOWN ON SOUTHWEST SIDE OF TOWN.
&&
LEThe Quad Cities radar (KDVN), 85 km away, was scanning. The volume nearest the first event began at 20:01 UTC.
2 heavy rain, 2 thunderstorm wind. Local standard time, as filed.
Street flooding
Street flooding
Crops flattened west of town with some 12 inch diameter limbs blocking streets.
9-10 inch diameter limbs down
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418312, 5418313, 5418310, 5418311.